Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Milwaukee, WI

May 28, 20126 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 28, 2012, 6:23 PM CDT for 6 counties in Wisconsin. It was in force for 52 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 6:23 PM CDT (23:23 UTC)
Expired
May 28, 2012, 7:15 PM CDT
In force
52 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, WI, Jefferson County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:23 PM CDTTSTM WND GST 45Okauchee Lake, WI
May 28, 6:35 PM CDTTSTM WND GST 602 N Stone Bank, WILARGE PINE TREE DOWN...
May 28, 6:35 PM CDTHAIL 0.882 N Stone Bank, WI
May 28, 6:37 PM CDTTSTM WND DMG3 W Colgate, WIGUSTNADO OBSERVED BY FIRE FIGHTER. MOVED EAST-NORTHEAST THROUGH INTERSECTION AREA OF STH 164 AND CTH Q...LASTED LESS THAN A MINUTE. LARGE TREE BRANCHES BROKEN. SOFFIT DAMAGE TO A HOME AS WELL AS SOME FENCING BLOWN DOWN. EVENT FOLLOWED QUICKLY BY HEAVY RAINS.
May 28, 6:38 PM CDTTSTM WND GST 522 E Holy Hill, WI
May 28, 6:45 PM CDTTSTM WND DMG2 W Germantown, WI3 INCH DIAMETER TREE BRANCHES SNAPPED.
May 28, 6:45 PM CDTTSTM WND DMGGermantown, WITREES DOWN AND POWER OUTAGES.
May 28, 6:45 PM CDTTSTM WND GST 53Jackson, WIPICNIC TABLE AND CHAIRS OVERTURNED BY WINDS
May 28, 6:54 PM CDTTSTM WND DMGCedarburg, WISEVERAL TREES DOWN IN SOUTHERN PART OF OZAUKEE COUNTY BUT ESPECIALLY AROUND CEDARBURG.
May 28, 6:59 PM CDTHAIL 1.25Cedarburg, WIESTIMATED 1 TO 1.25 INCH HAIL BASED ON PICTURE SENT VIA TWITTER.
May 28, 7:00 PM CDTTSTM WND GST 541 Nw Grafton, WI
May 28, 7:02 PM CDTTSTM WND GST 41.3Port Washington Lakesho, WIPWAW3 MARINE GUST TO 35.9 KNOTS WITH THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS53 KMKX 282323
SVRMKX
WIC027-055-089-117-131-133-290015-
/O.NEW.KMKX.SV.W.0037.120528T2323Z-120529T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHERN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
  NORTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 715 PM CDT

* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM IRON RIDGE TO 5 MILES SOUTHWEST
  OF OKAUCHEE LAKE TO MILTON...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OKAUCHEE LAKE...HARTFORD...SLINGER...DELAFIELD...HARTLAND...
  KEWASKUM...WEST BEND...JACKSON...SUSSEX...MENOMONEE FALLS...
  CEDARBURG...MEQUON...THIENSVILLE...GRAFTON...SAUKVILLE...PORT
  WASHINGTON...MERTON...WEST BEND AIRPORT...LANNON AND NEWBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4364 8772 4356 8778 4346 8780 4338 8787
      4326 8791 4320 8789 4319 8806 4315 8807
      4299 8867 4347 8863 4355 8832 4354 8816
      4359 8816 4370 8770
TIME...MOT...LOC 2323Z 250DEG 42KT 4346 8848 4309 8849
          4277 8894
WIND...HAIL 60MPH 1.00IN

$$

WIMBERLEY
4 follow-up statements
349 
WWUS53 KMKX 282336
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT MON MAY 28 2012

WIC055-282346-
/O.CAN.KMKX.SV.W.0037.000000T0000Z-120529T0015Z/
JEFFERSON WI-
636 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4365 8772 4356 8778 4346 8780 4335 8788
      4326 8791 4320 8789 4319 8807 4315 8807
      4306 8841 4326 8857 4349 8853 4355 8833
      4354 8816 4359 8816 4370 8770
TIME...MOT...LOC 2336Z 245DEG 45KT 4354 8833 4335 8839
          4313 8826

$$

WIC027-089-117-131-133-290015-
/O.CON.KMKX.SV.W.0037.000000T0000Z-120529T0015Z/
OZAUKEE WI-DODGE WI-WAUKESHA WI-SHEBOYGAN WI-WASHINGTON WI-
636 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
SOUTHERN SHEBOYGAN...NORTHERN WAUKESHA...SOUTHEASTERN DODGE AND
OZAUKEE COUNTIES UNTIL 715 PM CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM THERESA TO HARTFORD TO
HARTLAND...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  SLINGER...MENOMONEE FALLS...KEWASKUM...JACKSON...WEST BEND...
  MEQUON...THIENSVILLE...CEDARBURG...GRAFTON...SAUKVILLE...LANNON...
  WEST BEND AIRPORT...NEWBURG...RANDOM LAKE...FREDONIA...BELGIUM...
  CEDAR GROVE...OOSTBURG...KOHLER ANDRAE STATE PARK AND KOHLSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4365 8772 4356 8778 4346 8780 4335 8788
      4326 8791 4320 8789 4319 8807 4315 8807
      4306 8841 4326 8857 4349 8853 4355 8833
      4354 8816 4359 8816 4370 8770
TIME...MOT...LOC 2336Z 245DEG 45KT 4354 8833 4335 8839
          4313 8826
WIND...HAIL 60MPH 1.00IN

$$

CRAVEN
377 
WWUS53 KMKX 282359
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT MON MAY 28 2012

WIC027-133-290009-
/O.CAN.KMKX.SV.W.0037.000000T0000Z-120529T0015Z/
DODGE WI-WAUKESHA WI-
659 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAUKESHA AND
SOUTHEASTERN DODGE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4365 8772 4356 8778 4346 8780 4335 8788
      4326 8791 4320 8789 4319 8807 4326 8813
      4339 8826 4354 8816 4359 8816 4370 8770
TIME...MOT...LOC 2359Z 245DEG 45KT 4354 8810 4341 8792
          4324 8790

$$

WIC089-117-131-290015-
/O.CON.KMKX.SV.W.0037.000000T0000Z-120529T0015Z/
OZAUKEE WI-SHEBOYGAN WI-WASHINGTON WI-
659 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHINGTON...SOUTHERN SHEBOYGAN AND OZAUKEE COUNTIES UNTIL 715 PM
CDT...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP
TO HEN EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KEWASKUM TO SAUKVILLE
TO MEQUON...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PORT WASHINGTON...FREDONIA...RANDOM LAKE...BELGIUM...CEDAR GROVE...
  OOSTBURG...KOHLER ANDRAE STATE PARK...BATAVIA...SILVER CREEK...
  ADELL...HINGHAM AND GIBBSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4365 8772 4356 8778 4346 8780 4335 8788
      4326 8791 4320 8789 4319 8807 4326 8813
      4339 8826 4354 8816 4359 8816 4370 8770
TIME...MOT...LOC 2359Z 245DEG 45KT 4354 8810 4341 8792
          4324 8790
WIND...HAIL 70MPH 2.00IN

$$

CRAVEN
067 
WWUS53 KMKX 290009
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 PM CDT MON MAY 28 2012

WIC089-117-131-290015-
/O.CON.KMKX.SV.W.0037.000000T0000Z-120529T0015Z/
OZAUKEE WI-SHEBOYGAN WI-WASHINGTON WI-
709 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHINGTON...SOUTHEASTERN SHEBOYGAN AND OZAUKEE COUNTIES UNTIL 715 PM
CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RANDOM LAKE TO PORT WASHINGTON TO
BAYSIDE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR GROVE...OOSTBURG AND KOHLER ANDRAE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4328 8799 4348 8812 4354 8806 4370 8770
      4365 8772 4356 8778 4346 8780 4335 8788
      4326 8791 4320 8789 4319 8801
TIME...MOT...LOC 0009Z 247DEG 47KT 4356 8793 4342 8772
          4321 8780
WIND...HAIL 70MPH 1.75IN

$$

CRAVEN
427 
WWUS53 KMKX 290016
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT MON MAY 28 2012

WIC089-117-131-290026-
/O.EXP.KMKX.SV.W.0037.000000T0000Z-120529T0015Z/
OZAUKEE WI-SHEBOYGAN WI-WASHINGTON WI-
716 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...
SOUTHEASTERN SHEBOYGAN AND OZAUKEE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4328 8799 4348 8812 4354 8806 4370 8770
      4365 8772 4356 8778 4346 8780 4335 8788
      4326 8791 4320 8789 4319 8801
TIME...MOT...LOC 0009Z 247DEG 47KT 4356 8792 4341 8772
          4321 8780

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:18 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 28, 3:18 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT MON MAY 28 2012

REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM
STRONGEST VORTICITY PUNCH HEADING FROM THE DAKOTAS THROUGH NORTHERN
MINNESOTA INTO CANADA. 500 MILLIBAR PROGS GRADUALLY OOZE THE HEIGHT
FALLS INTO THE NORTHWEST CWA WITH SOME MID/UPPER LEVEL COLD AIR
ADVECTION. OVERALL VORTICITY ADVECTION LOOKS WEAK/CHANNELIZED INTO
NW CWA. STILL SOME DECENT INSTABILITY PARAMETERS PROGGD INTO WRN CWA
THROUGH EARLY EVENING. MID LEVEL LAPSE RATES ARE OK...AROUND 7 PER
MESO PLOTS. DRY SLOT WORKING NORTHEAST FROM IOWA INTO WI. TWO
SEPARATE N/S LINES HAVE POPPED ON THE LEADING EDGE OF THE DRY SLOT
IN WRN WI AND THE FURTHER EAST ACTIVITY HAS WEAKENED CONSIDERABLY.
THE MORE WESTWARD LINE WILL HAVE TO BE WATCHED FOR MOST LIKELY
INTENSIFICATION. NOT CONFIDENT THAT FURTHER WESTWARD DEVELOPMENT
WILL TAKE PLACE WITH BRUNT OF DRY SLOT ACROSS IOWA AND NO REAL UPPER
WAVE OF NOTE TO KICK THINGS OFF. PLUS AS OF 18Z...A DECIDED SHIFT IN
WINDS TO A MORE WESTERLY DIRECTION INTO EXTREME EASTERN IA.
PREFERRED AREA IS USUALLY ALONG THE LEADING EDGE OR NOSE OF DRY
SLOT...SO WE/LL SEE. LOW PRESSURE SHIFTS OFF TO THE NORTHEAST AND
DRAGS COLD FRONT THROUGH EASTERN WI LATER THIS EVENING. WINDS SHIFT
TO THE WEST.

TUESDAY - CONFIDENCE...MEDIUM
STRONG VORT CENTER MOVES FROM NORTHERN MN TO EAST OF LAKE SUPERIOR.
SECONDARY VORT MAX CRUISES INTO CENTRAL WI BY 00Z. 850/925 COLD
ADVECTION WILL BE THE RULE AND BUFKIT SOUNDINGS DO SHOW THE BETTER
MOISTURE FURTHER NORTH. THE MAIN CONCERN MAY END UP BEING THE WIND
WITH DECENT MIXING TAPPING INTO SOME OF THE STRONGER WINDS OFF THE
DECK. POTENTIAL FOR 30-35 KNOT GUSTS.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

A COUPLE WEAK SHORTWAVE TROUGHS WILL MOVE ACROSS WI TUE NIGHT AND
WED IN THE WAKE OF THE STRONG SHORTWAVE TROUGH MOVING EAST ACROSS
SRN CANADA. AT THE SFC...COLD ADVECTION ON NLY WINDS WILL AFFECT THE
AREA INTO WED AM WITH HIGH PRESSURE TO FOLLOW THROUGH WED NT.
ATMOSPHERE WILL BE TOO DRY WITH LITTLE TO NO LIFT SO NO PCPN IS
FORECAST. SOME SUNSHINE EXPECTED ON WED.

FOR WED NT AND THU A 100 KT NWLY JET STREAK AND DIGGING SHORTWAVE
TROUGH WILL MOVE INTO THE GREAT PLAINS. AN INVERTED TROUGH WILL
DEVELOP AT THE SFC WITH CYCLOGENESIS ALONG IT ON THU AS A 1000 MB
SFC LOW MOVES TO THE IL/MO BORDER BY 00Z FRI. THE TRACK OF THE
SYSTEM ALONG WITH DRY AIR OVER WI WILL LIKELY KEEP MOST OF THE CWA
DRY. JUST A SLIGHT CHANCE OF SHOWERS IS FORECAST FOR THE SRN CWA ON
THU. TEMPS WILL REMAIN COOL DURING THIS PERIOD.

LONG TERM...

FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE LOW

EXTENDED MODELS DIVERGE WITH THE TRACK AND EVOLUTION OF THE LOW
PRESSURE AREA THAT WILL BE LOCATED OVER THE MIDDLE MS RIVER VALLEY
THU NT. VARIOUS MODELS TAKE LOW ANYWHERE FROM A NWD TRACK THROUGH
LOWER MI VERSUS MOVING NEWD JUST NORTH OF THE OHIO RIVER VALLEY.
EITHER WAY WILL HAVE TO KEEP RAIN CHANCES IN THE FORECAST THROUGH
SAT. THEN MODELS DIVERGE ON HOW QUICKLY SLY FLOW AND WARM...MOIST
ADVECTION RETURNS TO THE AREA FOR SUN/MON. THUS SMALL POPS ARE
FORECAST AS WELL. COOL TEMPS WILL GRADUALLY WARM WITH ABOVE NORMAL
TEMPS RETURNING EARLY NEXT WEEK.

&&

.AVIATION/00Z TAFS/...WITH COLD FRONT ON THE WAY FOR THIS EVENING
STILL POTENTIAL FOR SHRA/TSRA UNTIL THE FRONT MOVES OFF TO THE
EAST. EXPECTING CEILINGS/VSBYS VFR INTO TUESDAY...THOUGH AN
ISOLATED MVFR CIG/VSBY NOT OUT OF THE QUESTION WITH ANY
CONVECTION. MAIN STORY FOR TUESDAY WILL BE GUSTY WEST
WINDS...POTENTIALLY GUSTING 25 TO 35 KNOTS. MAIN LOW LEVEL CLOUD
SHIELD AND POTENTIAL FOR PRECIP WITH SECONDARY SHORTWAVE LOOKS TO
REMAIN TO THE NORTH.

&&

.MARINE...CURRENT SMALL CRAFT ADVISORY LOOKS GOOD WITH GUSTY
SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT. AS TROUGH AXIS
APPROACHES EXPECT WINDS TO SLACKEN FOR A TIME THIS EVENING.
POTENTIAL FOR MORE GUSTY WINDS TUESDAY AS WEST WINDS INCREASE WITH
MIXING. HIGHEST WAVES POTENTIALLY TOWARDS OPEN WATER THOUGH LESS
MIXING FURTHER FROM SHORE MAY LIMIT WAVE ACTION A BIT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, May 28, 1:30 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT MON MAY 28 2012

WIZ046-047-051-052-056>060-062>072-290945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
130 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

LMZ643>646-290945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
130 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY DUE TO BREEZY
SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY WEST WINDS MAY DEVELOP ON TUESDAY REQUIRING ANOTHER SMALL
CRAFT ADVISORY.

THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

GEHRING
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 28, 5:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     FUNNEL CLOUD     1 E OREGON              42.93N 89.36W
05/28/2012                   DANE               WI   PUBLIC

0538 PM     HAIL             3 NNE STOUGHTON         42.96N 89.20W
05/28/2012  E0.75 INCH       DANE               WI   PUBLIC

&&

ET
Local storm report, May 28, 5:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             N STOUGHTON             42.92N 89.22W
05/28/2012  M1.00 INCH       DANE               WI   PUBLIC

&&

ET
Local storm report, May 28, 6:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     2 E OREGON              42.93N 89.34W
05/28/2012                   DANE               WI   911 CALL CENTER

            A FEW TREES DOWN

&&

MG
Special weather statement, May 28, 6:12 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT MON MAY 28 2012

WIZ063>065-068>070-290000-
DANE-GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA-
612 PM CDT MON MAY 28 2012

...STRONG THUNDERSTORM MOVING INTO JANESVILLE AREA...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
EVANSVILLE TO 10 MILES SOUTHWEST OF BRODHEAD...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MILTON BY 630 PM CDT...
  DOWNTOWN JANESVILLE BY 635 PM CDT...
  BELOIT AND JANESVILLE AIRPORT BY 640 PM CDT...
  WHITEWATER BY 645 PM CDT...
  CLINTON BY 650 PM CDT...
  SHARON AND PALMYRA BY 655 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

WIMBERLEY
Local storm report, May 28, 6:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     WATERTOWN AIRPORT       43.17N 88.72W
05/28/2012  M46 MPH          JEFFERSON          WI   AWOS

&&

ET
Local storm report, May 28, 6:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     4 SE NWS SULLIVAN/MILWA 42.93N 88.49W
05/28/2012  M46 MPH          WAUKESHA           WI   OFFICIAL NWS OBS

            WESTERLY WIND GUST WITH GUST FRONT

&&

MG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk32 min
May 28, 4:07 PM CDTSevere Thunderstorm WarningMKXMarquette38 min
May 28, 4:33 PM CDTSevere Thunderstorm WarningMKXGreen Lake42 min
May 28, 4:54 PM CDTSevere Thunderstorm WarningMKXDane51 min
May 28, 5:00 PM CDTSevere Thunderstorm WarningMKXFond du Lac60 min
May 28, 5:05 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock55 min
May 28, 5:33 PM CDTSpecial Marine WarningMKX117 min
May 28, 5:39 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Rock, Walworth51 min
May 28, 6:27 PM CDTSevere Thunderstorm WarningMKXGreen, Jefferson, Milwaukee, Rock, Walworth, Waukesha48 min
May 28, 6:29 PM CDTSpecial Marine WarningMKX91 min
May 28, 6:42 PM CDTSmall Craft AdvisoryMKX2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.